Nov 20, 2011
I have had insimnia for 10 plus yrs and been on ambien that long. recently tried restoril,trazadon,lunesta and none of them worked so out of frustration my pcp said sorry nothing he could do. I switched pcps and she she put me on valium 5 mg read the insert that not to take it if your on norvir which i am on. PLEASE HELP....
| Response from Dr. Young
Hello and thanks for posting.
Sounds like you've got pretty bad insomnia. Before discussing your possible drug-drug interaction, I would be remiss if not to mention that there are multiple causes of insomnia- each has it's own solution. For example, many of my insomniacs have mood problems (like bipolar disorder or depression), others have sleep apnea. Others yet have problems with their prostate gland that causes them to wake in the evening to urinate. As you can see, each has a different treatment, and the sedatives that you take could possibly not be the best for the things that are the cause of your symptoms.
As for the drug-drug interactions, yes there is an interaction between Norvir (ritonavir) and Valium (diazepam). The interaction is caused by ritonavir blocking the elimination of diazepam, hence increasing and prolonging the diazepam effect. This can usually be addressed by using the lowest effective dose of diazepam, and increasing the dose with close clinical monitoring. Since 5 mg is a low dose of diazepam, I don't think that you're in any immediate danger.
I hope this helps and that you find restful sleep. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Test After Blowjob From A Prostitute
- Odds Of Getting AIDS Blowjob From A Prostitute
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Rectal Bleeding After Condom Broke Anal Worried I Have HIV
- White Discharge After Touching Vaginal Fluid Worried I Have HIV
- Can Hepatitis Cause Excessive Saliva At Night?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.